Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 22, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Dec 21, 2022, 12:27 PM PST for Orange County, San Diego County, California. It took effect at Dec 23, 2022, 4:00 AM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2022, 12:27 PM PST (20:27 UTC)
- In effect from
- Dec 23, 2022, 4:00 AM PST
- Expired
- Dec 24, 2022, 12:00 PM PST
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2824 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WHUS46 KSGX 212027 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1227 PM PST Wed Dec 21 2022 CAZ043-552-220430- /O.NEW.KSGX.BH.S.0022.221223T1200Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1227 PM PST Wed Dec 21 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FRIDAY MORNING AND SATURDAY MORNING FOR KING TIDE IMPACTS... * WHAT...Beach flooding associated with King Tides near 7 feet Friday and Saturday mornings. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * IMPACTS...The King Tides combined with surf of 3 to 5 feet will produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of -1.8 ft each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in SoCal this week: Thursday 12/22: High tide 6.8 ft at 7:25 AM. Low tide -1.5 ft at 2:47 PM. Friday 12/23: High tide 7.0 ft at 8:08 AM. Low tide -1.8 ft at 3:33 PM. Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded beach parking lots and boardwalks during the times of high tide. && $$ Moede
8 follow-up statements
602 WHUS46 KSGX 220529 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 929 PM PST Wed Dec 21 2022 CAZ043-552-222200- /O.CON.KSGX.BH.S.0022.221223T1200Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 929 PM PST Wed Dec 21 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH SATURDAY MORNING... * WHAT...Beach flooding associated with King Tides near 7 feet Friday and Saturday mornings. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * IMPACTS...The King Tides combined with surf of 3 to 5 feet will produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of -1.8 feet each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in SoCal this week: Thursday 12/22: High tide 6.8 ft at 7:25 AM. Low tide -1.5 ft at 2:47 PM. Friday 12/23: High tide 7.0 ft at 8:08 AM. Low tide -1.8 ft at 3:33 PM. Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded beach parking lots and boardwalks during the times of high tide. && $$ Connolly
927 WHUS46 KSGX 221135 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 335 AM PST Thu Dec 22 2022 CAZ043-552-222200- /O.CON.KSGX.BH.S.0022.221223T1200Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 335 AM PST Thu Dec 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Beach flooding associated with King Tides near 7 feet Friday and Saturday mornings. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * IMPACTS...The King Tides combined with surf of 2 to 4 feet could produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of -1.8 feet each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in Southern California this week: Thursday 12/22: High tide 6.8 ft at 7:25 AM. Low tide -1.5 ft at 2:47 PM. Friday 12/23: High tide 7.0 ft at 8:08 AM. Low tide -1.8 ft at 3:33 PM. Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid flooded beach parking lots and boardwalks during the times of high tide. && $$ Maxwell
051 WHUS46 KSGX 222106 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 106 PM PST Thu Dec 22 2022 CAZ043-552-230600- /O.CON.KSGX.BH.S.0022.221223T1200Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 106 PM PST Thu Dec 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Beach flooding associated with King Tides near 7 feet Friday and Saturday mornings. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * IMPACTS...The King Tides combined with surf of 2 to 4 feet could produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of -1.8 feet each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in Southern California this week: Thursday 12/22: High tide 6.8 ft occurred at 7:25 AM. Low tide -1.5 ft at 2:47 PM. Friday 12/23: High tide 7.0 ft at 8:08 AM. Low tide -1.8 ft at 3:33 PM. Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ Adams
764 WHUS46 KSGX 230524 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 924 PM PST Thu Dec 22 2022 CAZ043-552-231400- /O.CON.KSGX.BH.S.0022.221223T1200Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 924 PM PST Thu Dec 22 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST FRIDAY THROUGH SATURDAY MORNING... * WHAT...Beach flooding associated with King Tides near 7 feet Friday and Saturday mornings. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * IMPACTS...The King Tides combined with surf of 2 to 4 feet could produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of negative 1.8 feet each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in Southern California this week: Friday 12/23: High tide 7.0 ft at 8:08 AM. Low tide -1.8 ft at 3:33 PM. Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Be alert for flooding near beaches. Boaters should be extremely cautious navigating near times of low tide, and consider moving your boat to prevent damage due to the potential for beaching. && $$ JMB
438 WHUS46 KSGX 231206 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 406 AM PST Fri Dec 23 2022 CAZ043-552-232200- /O.CON.KSGX.BH.S.0022.000000T0000Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 406 AM PST Fri Dec 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...Beach flooding associated with King Tides near 7 feet this morning and Saturday morning. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * WHEN...Through Saturday. * IMPACTS...The King Tides combined with surf of 2 to 4 feet could produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of negative 1.8 feet each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in Southern California this week: Friday 12/23: High tide 7.0 ft at 8:08 AM. Low tide -1.8 ft at 3:33 PM. Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be alert of flooding near beaches. Boaters should be extremely cautious navigating near times of low tide. && $$ Maxwell
582 WHUS46 KSGX 232120 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 120 PM PST Fri Dec 23 2022 CAZ043-552-240600- /O.CON.KSGX.BH.S.0022.000000T0000Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 120 PM PST Fri Dec 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...Beach flooding associated with King Tides near 7 feet Saturday morning. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * WHEN...Through Saturday. * IMPACTS...The King Tides combined with surf of 2 to 4 feet could produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of negative 1.8 feet each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in Southern California this week: Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
736 WHUS46 KSGX 240427 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 827 PM PST Fri Dec 23 2022 CAZ043-552-241400- /O.CON.KSGX.BH.S.0022.000000T0000Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 827 PM PST Fri Dec 23 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY MORNING... * WHAT...Beach flooding associated with King Tides near 7 feet Saturday morning. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * WHEN...Through Saturday. * IMPACTS...The King Tides combined with surf of 2 to 4 feet could produce minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of negative 1.8 feet each afternoon may also impact boats in harbors and affect navigation. * ADDITIONAL DETAILS...King Tide times in Southern California this week: Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ JMB
973 WHUS46 KSGX 241144 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 344 AM PST Sat Dec 24 2022 CAZ043-552-242000- /O.CON.KSGX.BH.S.0022.000000T0000Z-221224T2000Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 344 AM PST Sat Dec 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Beach flooding associated with King Tides near 7 feet this morning. * WHERE...Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. * WHEN...Through this morning. High tides will be lower each morning early next week. * IMPACTS...The King Tides combined with surf of 2 to 4 feet could produce minor flooding of low lying beach parking lots and beach boardwalks. * ADDITIONAL DETAILS...King Tide times in Southern California this week: Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be alert of flooding near beaches. Boaters should be extremely cautious navigating near times of low tide. && $$ Maxwell
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 21, 9:05 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Dec 21, 9:05 AM PST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service San Diego CA 905 AM PST Wed Dec 21 2022 .SYNOPSIS... Slightly cooler conditions occur tomorrow before the warm-up arrives for the holiday weekend. Locally gusty winds will occur in some of the coastal mountain slopes with offshore pressure gradients in place through early next week. Onshore flow returns on Tuesday as upper ridging gives way to some troughing over the eastern Pacific. Confidence is increasing in cooler, cloudier, and windier conditions during the middle portions of next week, with potential for some degree of precipitation impacts as well. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... 9 AM Update: Mostly clear skies will persist today as offshore flow continues. A few gusty winds occurred in the vicinity of the Cajon Pass earlier this morning, with some stronger gusts over 50 mph occurring in localized areas of the San Bernardino County Mountains, especially over mountain peaks. Today’s highs will top out a few degrees warmer than yesterday as another result of ongoing offshore flow. A weak 500 mb shortwave moves inland over the west coast tomorrow, bringing with it some high level cloud cover and a bit of onshore flow, resulting in slightly cooler temperatures. The warm-up still looks on track for this holiday weekend, and no changes to the forecast are planned for this morning. ...Previous Discussion... .SHORT TERM (Today through Friday)... High pressure aloft will move to near the West Coast through tonight, then begin to weaken and move east on Thursday. This will be followed by a weak trough of low pressure moving inland through California on Thursday night. There will be high clouds in advance of this low pressure system for late tonight into Thursday evening. High temperatures today will be a few to around 5 degrees warmer than Thursday with slight day to day changes for Thursday and Friday. There will also be locally gusty northeast winds today near the coastal slopes of the mountains and below passes and canyons with the stronger gusts mostly 35 mph or less. && .LONG TERM (Saturday through Tuesday)... High pressure aloft near the West Coast through the holiday weekend will begin to move inland on Monday as low pressure systems embedded in a strong zonal jet stream across the Pacific move toward the West Coast. The first of these low pressure systems is expected to arrive along the West Coast around Tuesday. High temperatures for Saturday through Monday will be well above average, as much as 10 to 15 degrees above average for the coast and valleys on Christmas Day. With the warming, high temperatures for some coastal and inland valley locations could reach the lower 80s. NBM 90th percentile high temperatures for these areas are in the lower to mid 80s. The will also be mostly weak offshore flow for Saturday through Monday with periods of gusty northeast winds along and below the coastal slopes of the mountains with the stronger gusts mostly 35 to 40 mph or less. For Tuesday, onshore flow will spread cooling inland with stronger and gusty southwest to west winds in the mountains and deserts. There will also be more clouds. Cluster analysis shows both differences in the timing and strength of that initial West Coast system arriving around Tuesday. Those solutions with greater amplitude would have greater potential to bring precipitation to far southern California with differences in timing from late Tuesday through late Wednesday. While the more significant precipitation is expected to remain north of the area, some precipitation could extend southward into the area some time for late Tuesday through late Wednesday with precipitation chances close to NBM, generally 20 to 30 percent from the coast to the mountains. && .AVIATION... 211600Z...Clear with unrestricted vis today and tonight. && .MARINE... No hazardous marine weather is expected through Sunday. && .BEACHES... King Tides will impact Southern California beaches Thursday through Sunday. The highest tides near 7 ft will be Friday and Saturday mornings between 8 AM and 9 AM. The high tides will coincide with 3- 5 ft surf from a building northwest swell and a modest southwest swell. The King Tide combined with above average surf will result in minor flooding of low lying beach parking lots and beach boardwalks. Extreme low tides of -1.5 ft may also impact boats in harbors and affect navigation. Impacted beaches include Mission Beach, Pacific Beach, Seaside and Cardiff State Beaches, Oceanside Strand, Balboa Peninsula in Newport Beach, and Sunset Beach. Here are the King Tide times in SoCal this week: Thursday 12/22: High tide 6.8 ft at 7:25 AM. Low tide -1.5 ft at 2:47 PM. Friday 12/23: High tide 7.0 ft at 8:08 AM. Low tide -1.8 ft at 3:33 PM. Saturday 12/24: High tide 7.0 ft at 8:54 AM. Low tide -1.8 ft at 4:20 PM. Sunday 12/25: High tide 6.7 ft at 9:42 AM. Low tide -1.5 ft at 5:08 PM. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Adams (Update)/17 AVIATION/MARINE/BEACHES...Moede
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.